Alert archive / Wisconsin / Gale Warnings in 2013

Gale Warning 9, NWS Milwaukee, WI

March 18, 2013

NWS Milwaukee, WI issued this gale warning at Mar 18, 2013, 3:13 PM CDT. It took effect at Mar 18, 2013, 10:39 PM CDT. It was in force for 20 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 18, 2013, 3:13 PM CDT (20:13 UTC)
In effect from
Mar 18, 2013, 10:39 PM CDT
Expired
Mar 19, 2013, 7:06 PM CDT
In force
20 hr
Issued by
NWS Milwaukee, WI

The text

As transmitted, in the capitals the NWS used until 2016.

383 
WHUS73 KMKX 182013
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
313 PM CDT MON MAR 18 2013

...A WINDY PERIOD WITH GALES LIKELY LATE TONIGHT AND TUESDAY...

.AS A TROUGH OF LOW PRESSURE PASSES TO THE EAST OF THE AREA THIS
EVENING...A TIGHT PRESSURE GRADIENT WILL SET UP WITH GUSTY WEST
WINDS IN THE WAKE OF A COLD FRONT.

THESE GUSTY WEST WINDS WILL SHIFT NORTHWEST TUESDAY NIGHT INTO
WEDNESDAY...WITH GUSTS REACHING GALE CRITERIA LATE TONIGHT INTO
TUESDAY. IN ADDITION...THERE IS THE POTENTIAL FOR SOME FREEZING
SPRAY DEVELOPING LATE TONIGHT INTO TUESDAY.

LMZ643>646-190415-
/O.CON.KMKX.SC.Y.0034.000000T0000Z-130319T0500Z/
/O.UPG.KMKX.GL.A.0006.130319T0500Z-130319T2300Z/
/O.NEW.KMKX.GL.W.0009.130319T0500Z-130320T0000Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
313 PM CDT MON MAR 18 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT
TONIGHT...
...GALE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 7 PM CDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
GALE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 7 PM
CDT TUESDAY. THE GALE WATCH IS NO LONGER IN EFFECT. A SMALL CRAFT
ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT. 

* WINDS: SOUTH THEN BECOMING WEST LATER THIS AFTERNOON AND
  INCREASING TO 30 KNOTS WITH SOME GUSTS TO 35 KNOTS LATER TONIGHT
  AND TUESDAY.

* WAVES: WAVES BUILDING TO 3 TO 6 FEET LATER TONIGHT INTO TUESDAY.
  HIGHEST WAVES TOWARDS OPEN WATER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
6 follow-up statements
805 
WHUS73 KMKX 190221
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
921 PM CDT MON MAR 18 2013

...A WINDY PERIOD WITH GALES LATE TONIGHT AND TUESDAY...

.A TIGHT PRESSURE GRADIENT HAS SET UP ACROSS THE AREA...BETWEEN
STRONG LOW PRESSURE EXITING TO THE NORTHEAST AND HIGH PRESSURE
SLIDING IN FROM THE NORTHWEST. A SMALL CRAFT ADVISORY IS IN EFFECT
UNTIL MIDNIGHT. THEREAFTER...A GALE WARNING IS IN EFFECT. 

GUSTY WEST WINDS WILL SHIFT NORTHWEST TUESDAY NIGHT INTO
WEDNESDAY...WITH GUSTS REACHING GALE CRITERIA LATER TONIGHT INTO
TUESDAY. IN ADDITION...THERE IS THE POTENTIAL FOR SOME FREEZING
SPRAY DEVELOPING LATE TONIGHT INTO TUESDAY.

LMZ643>646-191030-
/O.CON.KMKX.SC.Y.0034.000000T0000Z-130319T0500Z/
/O.CON.KMKX.GL.W.0009.130319T0500Z-130320T0000Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
921 PM CDT MON MAR 18 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT
TONIGHT...
...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM CDT TUESDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 7 PM CDT TUESDAY. A SMALL
CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT. 

* WINDS: WEST WINDS INCREASING TO GALES OF 35 KNOTS BY MIDNIGHT.
  WINDS WILL SLOWLY DIMINISH LATE TUESDAY AFTERNOON. 

* WAVES: WAVES BUILDING TO 3 TO 6 FEET LATER TONIGHT INTO 
  TUESDAY. HIGHEST WAVES TOWARDS OPEN WATER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/MKX
237 
WHUS73 KMKX 190339
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1039 PM CDT MON MAR 18 2013

...A WINDY PERIOD WITH GALES TONIGHT AND TUESDAY...

.A TIGHT PRESSURE GRADIENT HAS SET UP ACROSS THE AREA...BETWEEN
STRONG LOW PRESSURE EXITING TO THE NORTHEAST AND HIGH PRESSURE
SLIDING IN FROM THE NORTHWEST. A GALE WARNING IS IN EFFECT.

GUSTY WEST WINDS WILL SHIFT NORTHWEST TUESDAY NIGHT INTO
WEDNESDAY...WITH GUSTS REACHING GALE CRITERIA TONIGHT INTO
TUESDAY. IN ADDITION...THERE IS THE POTENTIAL FOR SOME FREEZING
SPRAY DEVELOPING LATE TONIGHT INTO TUESDAY.

LMZ643>646-191145-
/O.CAN.KMKX.SC.Y.0034.000000T0000Z-130319T0500Z/
/O.EXT.KMKX.GL.W.0009.130319T0339Z-130320T0000Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
1039 PM CDT MON MAR 18 2013

...GALE WARNING NOW IN EFFECT UNTIL 7 PM CDT TUESDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS CANCELLED
THE SMALL CRAFT ADVISORY. THE GALE WARNING IS NOW IN EFFECT UNTIL
7 PM CDT TUESDAY. 

* WINDS: WEST GALES TO 35 KNOTS THROUGH TUESDAY. WINDS WILL
  SLOWLY DIMINISH LATE TUESDAY AFTERNOON.

* WAVES: WAVES BUILDING TO 3 TO 6 FEET TONIGHT INTO TUESDAY.
  HIGHEST WAVES TOWARDS OPEN WATER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&


$$


WWW.WEATHER.GOV/MKX
000 
WHUS73 KMKX 190900
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
400 AM CDT TUE MAR 19 2013

...A WINDY PERIOD WITH GALES TONIGHT AND TUESDAY...

.A TIGHT PRESSURE GRADIENT HAS SET UP ACROSS THE AREA...BETWEEN
STRONG LOW PRESSURE EXITING TO THE NORTHEAST AND HIGH PRESSURE
SLIDING IN FROM THE NORTHWEST...PRODUCING FREQUENT GALE FORCE
WIND GUSTS. A GALE WARNING IS IN EFFECT UNTIL THIS EVENING.

IN ADDITION...THERE IS THE POTENTIAL FOR SOME FREEZING SPRAY
TODAY INTO TONIGHT.

LMZ643>646-191700-
/O.CON.KMKX.GL.W.0009.000000T0000Z-130320T0000Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
400 AM CDT TUE MAR 19 2013

...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

A GALE WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

* WINDS: WEST GALES TO 35 KNOTS THROUGH MUCH OF TODAY. WINDS WILL
  SLOWLY DIMINISH LATE THIS AFTERNOON.

* WAVES: WAVES 3 TO 6 FEET. HIGHEST WAVES TOWARDS OPEN WATER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

RE,
WWW.WEATHER.GOV/MKX
470 
WHUS73 KMKX 191420
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
920 AM CDT TUE MAR 19 2013

...A WINDY PERIOD WITH GALES TONIGHT AND TUESDAY...

.A TIGHT PRESSURE GRADIENT WILL PERSIST ACROSS THE AREA...BETWEEN
STRONG LOW PRESSURE EXITING TO THE NORTHEAST AND HIGH PRESSURE
SLIDING IN FROM THE NORTHWEST...PRODUCING FREQUENT GALE FORCE WIND
GUSTS. A GALE WARNING IS IN EFFECT UNTIL THIS EVENING.

IN ADDITION...THERE IS THE POTENTIAL FOR SOME FREEZING SPRAY
TODAY INTO TONIGHT.

LMZ643>646-192230-
/O.CON.KMKX.GL.W.0009.000000T0000Z-130320T0000Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
920 AM CDT TUE MAR 19 2013

...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

A GALE WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

* WINDS: WEST GALES TO 35 KNOTS THROUGH MUCH OF TODAY. WINDS 
  WILL SLOWLY DIMINISH LATE THIS AFTERNOON. 

* WAVES: WAVES 3 TO 6 FEET. HIGHEST WAVES TOWARDS OPEN WATER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
421 
WHUS73 KMKX 191939
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
239 PM CDT TUE MAR 19 2013

...A WINDY PERIOD WITH GALES INTO THIS EVENING...

.A TIGHT PRESSURE GRADIENT WILL PERSIST ACROSS THE AREA...BETWEEN
STRONG LOW PRESSURE EXITING TO THE NORTHEAST AND HIGH PRESSURE
SLIDING IN FROM THE NORTHWEST...PRODUCING FREQUENT GALE FORCE
WIND GUSTS. A GALE WARNING IS IN EFFECT INTO THIS EVENING. A SMALL
CRAFT ADVISORY WILL BE NEEDED AFTER THE GALE WARNING EXPIRES.

LMZ643-200200-
/O.EXT.KMKX.GL.W.0009.000000T0000Z-130320T0200Z/
SHEBOYGAN TO PORT WASHINGTON WI-
239 PM CDT TUE MAR 19 2013

...GALE WARNING NOW IN EFFECT UNTIL 9 PM CDT THIS EVENING...

THE GALE WARNING IS NOW IN EFFECT UNTIL 9 PM CDT THIS EVENING. 

* WINDS: WEST GALES TO 35 KNOTS THROUGH EARLY THIS EVENING. 


* WAVES: WAVES 3 TO 6 FEET. HIGHEST WAVES TOWARDS OPEN WATER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LMZ644>646-200000-
/O.CON.KMKX.GL.W.0009.000000T0000Z-130320T0000Z/
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
239 PM CDT TUE MAR 19 2013

...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

A GALE WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

* WINDS: WEST GALES TO 35 KNOTS DIMINISH TO 30 KNOTS EARLY THIS
  EVENING.

* WAVES: WAVES 3 TO 6 FEET. HIGHEST WAVES TOWARDS OPEN WATER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
442 
WHUS73 KMKX 200006
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
706 PM CDT TUE MAR 19 2013

...BRISK WESTERLY WINDS TO CONTINUE INTO THURSDAY...

.A TIGHT PRESSURE GRADIENT BETWEEN LOW PRESSURE OFF TO THE
NORTHEAST AND HIGH PRESSURE PUSHING IN FROM THE NORTHWEST WILL
LEAD TO CONTINUED BRISK WESTERLY WINDS INTO THURSDAY. THE OFFSHORE
WINDS WILL KEEP THE HIGHEST WAVES TOWARD OPEN WATER. 

LMZ644>646-200815-
/O.CAN.KMKX.GL.W.0009.000000T0000Z-130320T0000Z/
/O.NEW.KMKX.SC.Y.0035.130320T0006Z-130321T1400Z/
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
706 PM CDT TUE MAR 19 2013

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM CDT THURSDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM CDT
THURSDAY. THE GALE WARNING HAS BEEN CANCELLED. 

* WINDS: WEST WINDS 15 TO 25 KNOTS. GUSTS TO 30 KNOTS AT TIMES
  THROUGH TONIGHT.

* WAVES: WAVES 3 TO 6 FEET. HIGHEST WAVES TOWARDS OPEN WATER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

LMZ643-200815-
/O.CAN.KMKX.GL.W.0009.000000T0000Z-130320T0200Z/
/O.NEW.KMKX.SC.Y.0035.130320T0006Z-130321T1400Z/
SHEBOYGAN TO PORT WASHINGTON WI-
706 PM CDT TUE MAR 19 2013

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM CDT THURSDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM CDT
THURSDAY. THE GALE WARNING HAS BEEN CANCELLED. 

* WINDS: WEST WINDS 15 TO 25 KNOTS. GUSTS TO 30 KNOTS AT TIMES
  THROUGH TONIGHT.

* WAVES: WAVES 3 TO 6 FEET. HIGHEST WAVES TOWARDS OPEN WATER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/MKX

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this gale warning went out at Mar 18, 12:04 PM CDT, 3 hours 9 minutes earlier.

Area forecast discussion, Mar 18, 12:04 PM CDT, 3 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1204 PM CDT MON MAR 18 2013

.AVIATION/18Z TAFS/...WIDESPREAD IFR/LIFR CEILINGS AND VSBYS WITH
SNOW ASSOCIATED WITH APPROACHING TROUGH. BACK EDGE OF SNOW
MARCHING STEADILY ENE FROM EASTERN IOWA...HAVE THIS INTO KMSN
AROUND 20Z AND INTO KMKE BETWEEN 2130Z-22Z. MID LEVEL DRY SLOT
WORKING IN THIS AFTERNOON. INJ WAKE OF FROPA WEST WINDS WILL
BECOME GUSTY WITH STRONG COLD AIR ADVECTION. GRADIENT LINGERS INTO
TUESDAY. MODELS NOT SHOWING QPF THOUGH FLURRIES WITH CYCLONIC
FLOW/850 COLD POOL PLAUSIBLE. 12Z NAM A COMPROMISE BETWEEN 00Z
ECMWF AND 12Z GFS WITH RESPECT TO LOWER 925/850 RH ON TUESDAY.
WILL LIKELY NEED TO MAINTAIN SOME MVFR CLOUD COVER A BIT LONGER
PER THE NAM MOS VERSUS GFS MOS.

PC

&&

.PREV DISCUSSION... /ISSUED 333 AM CDT MON MAR 18 2013/

TODAY AND TONIGHT...FORECAST CONFIDENCE...MEDIUM TO HIGH

THE 250 MB UPPER TROUGH EXITS THE EASTERN NORTHERN PLAINS AND
REACHES WESTERN WISCONSIN THIS EVENING.  THIS KEEPS SOUTHERN
WISCONSIN IN AN AREA OF WEAK TO MODERATE THE UPPER DIVERGENCE INTO
THE AFTERNOON. THE NAM KEEPS SOMEWHAT OF A DOUBLE STRUCTURE IN THE
SHORTWAVE AT 500 MB.  A WEAKER TROUGH MOVES ACROSS NORTHERN/CENTRAL
ILLINOIS TODAY...REACHING FAR SOUTHERN LOWER MICHIGAN EARLY THIS
EVENING.  BY FAR THE STRONGER SHORTWAVE AND STRONG CYCLONIC
VORTICITY ADVECTION MOVES ACROSS MINNESOTA TO NORTHERN WISCONSIN.
THE 700 MB UPWARD MOTION IS RATHER CHAOTIC GIVEN THE COMPLEX TROUGH
STRUCTURE...BUT THE MAIN AREA OF UPWARD MOTION MOVES ACROSS SOUTH
CENTRAL WISCONSIN LATE THIS MORNING AND VERY EARLY
AFTERNOON...BEFORE MOVING QUICKLY NORTHEAST ACROSS SOUTHEAST
WISCONSIN THIS AFTERNOON.

THE 700 MB LEVEL IS DRY THROUGH THE EARLY MORNING HOURS...WITH
SATURATION OCCURRING WEST AND SOUTHWEST OF MADISON AFTER SUNRISE.
NAM FORECAST SOUNDINGS SHOW THE SATURATION OCCURS THIS MORNING.
 THE WEAK INVERSION WITH TEMPERATURES NEAR ZERO CELSIUS AROUND 4
THSD FT COOLS WITH EVAPORATIVE COOLING...ALTHOUGH A SMALL LAYER NEAR
-1 CELSIUS REMAINS THROUGH MID MORNING AROUND 3 THSD FT.  THEREFORE
SOME BRIEF SLEET MIXTURE IS POSSIBLE. SOUNDINGS THEN SUPPORT SNOW.
CONSENSUS QPF/SNOW AMOUNTS SUPPORT MAINLY A 1.5 TO 3 INCH SNOW OVER
MUCH OF THE FORECAST AREA...WITH THE HIGHER AMOUNTS NORTH AND
NORTHWEST OF MADISON. ANY WIND CONCERNS WOULD BE AFTER THE SNOW
FALLS...SO WILL NOT GO WITH ANY ADVISORY HEADLINES AT THIS TIME
SINCE MUCH OF THE SNOW MAY BE WETTER AND NOT CONDUCIVE TO
SIGNIFICANT BLOWING/DRIFTING.

THEN MAIN CONCERN LATER TONIGHT IS THE COLD TEMPERATURES FOR THIS
TIME OF THE YEAR...ESPECIALLY WHEN COMBINED WITH THE WIND.

TUESDAY AND WEDNESDAY...FORECAST CONFIDENCE...HIGH

LOW PRESSURE OVER LAKE SUPERIOR TUESDAY MORNING WILL DRIFT
SLOWLY EASTWARD THROUGH WEDNESDAY. MAY SEE CLOUDS AND FLURRIES AT
TIMES AS WEAK WAVES ROLL THROUGH...PARTICULARLY IN THE NORTHEAST
TOWARD THE LOW. OTHERWISE...MAIN STORY WILL BE THE CHILLY TEMPS
AND WINDY CONDITIONS. WITH HIGH TEMPS IN THE 20S AND WIND GUSTS OF
30 TO 40 MPH TUESDAY...WILL BE SOMEWHAT FITTING WEATHER FOR THE
LAST DAY OF WINTER. COULD THEN SEE THE COLDEST HIGH TEMPS SINCE
MID FEBRUARY ON WEDNESDAY. ALSO...CHILLY OVERNIGHT TEMPS WILL
COMBINE WITH THE WINDS TO PRODUCE WIND CHILLS IN THE 5 TO 15 BELOW
RANGE TUESDAY NIGHT INTO WEDNESDAY MORNING. NOT A VERY NICE WAY TO
KICK OF THE FIRST DAY OF SPRING.

THURSDAY THROUGH SUNDAY...FORECAST CONFIDENCE...MEDIUM TO HIGH

THE WEATHER ACROSS SOUTHERN WISCONSIN WILL BE MAINLY DRIVEN BY
HIGH PRESSURE FOR THURSDAY THROUGH THE WEEKEND. SHOULD SEE A FAIR
AMOUNT OF SUNSHINE AT TIMES. TEMPERATURES ARE EXPECTED TO SLOWLY
WARM THROUGH THIS PERIOD...BUT STILL REMAIN BELOW NORMAL FOR THE
FIRST WEEK OF SPRING.

AVIATION/12Z TAFS/...

VFR CONDITIONS WILL BECOME MVFR...THEN IFR/LIFR AS SNOW SPREADS INTO
SOUTHERN WISCONSIN FROM THE WEST THIS MORNING.  THE SNOW WILL BE
FROM THE APPROACHING TROUGH.

10 TO 20 KNOT SOUTHEAST WINDS WILL EASE AS SURFACE TROUGH/FRONT
MOVES THROUGH...WITH WEST WINDS RISING AND GUSTY BEHIND THE
TROUGH/COLD FRONT TONIGHT. COULD SEE GUSTS AS HIGH AS 30 TO 35 KNOTS
LATER TONIGHT.

MARINE...

WILL KEEP A SMALL CRAFT ADVISORY INTO THIS EVENING EVEN THROUGH
THERE WILL BE A BRIEF LULL WITH THE TROUGH AXIS.  THEN WINDS MAY
APPROACH GALE FORCE LATER TONIGHT INTO TUESDAY.  AS SUCH WILL ISSUE
A GALE WATCH FOR THIS PERIOD.  WITH COLD TEMPERATURES SOME FREEZING
SPRAY LATE TONIGHT AND TUESDAY.  HOWEVER NO HEAVY FREEZING SPRAY
INDICATED...SO WILL DROP THE HEAVY FREEZING SPRAY WATCH.

15 TO 25 KNOT SOUTHEAST WINDS WILL EASE...AS THE SURFACE
TROUGH/FRONT MOVES THROUGH TODAY...WITH WEST WINDS RISING AND GUSTY
BEHIND THE TROUGH/COLD FRONT TONIGHT. COULD SEE GUSTS AS HIGH AS 30
TO 35 KNOTS LATER TONIGHT INTO TUESDAY.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...GALE WATCH FROM LATE TONIGHT THROUGH TUESDAY AFTERNOON FOR
     LMZ643>646.

     SMALL CRAFT ADVISORY UNTIL MIDNIGHT CDT TONIGHT FOR LMZ643>646.

&&

TODAY/TONIGHT AND AVIATION/MARINE...HENTZ
TUESDAY THROUGH SUNDAY...DDV
Hazardous weather outlook, Mar 18, 9:37 AM CDT, 5 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
937 AM CDT MON MAR 18 2013

WIZ046-047-051-052-056>060-062>072-191445-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
937 AM CDT MON MAR 18 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...REST OF TODAY AND TONIGHT

LIGHT TO MODERATE SNOW WILL CONTINUE INTO THE EARLY AFTERNOON
BEFORE TAPERING OFF FROM SOUTHWEST TO NORTHEAST AS A LOW PRESSURE
TROUGH MOVES ACROSS THE REGION. SNOWFALL OF 2 TO 4 INCHES IS
EXPECTED. THE SNOWFALL WILL RESULT IN SLIPPERY DRIVING
CONDITIONS. MODERATE SNOWFALL WILL CAUSE REDUCED VISIBILITY TO
AROUND ONE HALF MILE FOR A TIME AS WELL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

BRISK WINDS AND COLD TEMPERATURES WILL RESULT IN WIND CHILLS
TUMBLING TO BETWEEN 5 AND 15 DEGREES BELOW ZERO LATE TUESDAY NIGHT
AND EARLY WEDNESDAY. THE COLDEST WIND CHILLS ARE EXPECTED ALONG A
LINE FROM NORTH OF MADISON TO NORTH OF MILWAUKEE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED IN THE NEXT SEVEN
DAYS...HOWEVER SNOWFALL REPORTS ARE APPRECIATED TODAY AND TONIGHT.

LMZ643>646-191445-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
937 AM CDT MON MAR 18 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR SOUTHEAST WINDS AND
HIGH WAVES TODAY. THOUGH WINDS WILL EASE FOR A TIME...WAVES WILL
CONTINUE AT SMALL CRAFT ADVISORY LEVELS THIS AFTERNOON AHEAD OF A
TROUGH OF LOW PRESSURE. STRONG NORTHWEST WINDS IN THE WAKE OF THE
TROUGH WILL REACH SMALL CRAFT ADVISORY LEVELS AGAIN THIS EVENING.
GALE FORCE GUSTS ARE POSSIBLE LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A GALE WATCH CONTINUES FOR TUESDAY. THE COLD TEMPERATURES...AND
HIGH WAVES WILL COMBINE TO PRODUCE SOME FREEZING SPRAY TUESDAY.
THE BRISK WINDS WILL CONTINUE WEDNESDAY WITH SMALL CRAFT
CONDITIONS LIKELY.

WWW.WEATHER.GOV/MKX

MBK

In the hours before

Local storm report, Mar 18, 1:30 PM CDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
130 PM CDT MON MAR 18 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1230 PM     SNOW             7 SW MADISON            43.01N 89.48W
03/18/2013  M2.4 INCH        DANE               WI   AMATEUR RADIO

&&

MEB
Local storm report, Mar 18, 1:46 PM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
146 PM CDT MON MAR 18 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0146 PM     SNOW             2 SW FOND DU LAC        43.76N 88.48W
03/18/2013  M3.0 INCH        FOND DU LAC        WI   TRAINED SPOTTER

&&

WOOD
Local storm report, Mar 18, 1:48 PM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
148 PM CDT MON MAR 18 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0120 PM     SNOW             1 S OCONOMOWOC          43.10N 88.50W
03/18/2013  M1.7 INCH        WAUKESHA           WI   NWS EMPLOYEE

&&

MEB
Local storm report, Mar 18, 2:56 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
256 PM CDT MON MAR 18 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 PM     SNOW             4 NW MUKWONAGO          42.91N 88.39W
03/18/2013  M2.0 INCH        WAUKESHA           WI   TRAINED SPOTTER

&&

BHAHN
Local storm report, Mar 18, 3:00 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
300 PM CDT MON MAR 18 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     SNOW             6 SW MADISON            43.02N 89.47W
03/18/2013  M4.0 INCH        DANE               WI   TRAINED SPOTTER

&&

BHAHN
Local storm report, Mar 18, 3:01 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
301 PM CDT MON MAR 18 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0255 PM     SNOW             5 SW MADISON            43.03N 89.45W
03/18/2013  M3.9 INCH        DANE               WI   TRAINED SPOTTER

&&

BHAHN

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 18, 3:25 AM CDTGale WatchMKX12 hr

Nearby

Gale Warnings in Wisconsin, 2013Every gale warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.